Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The computation of sextic fields with a quadratic subfield


Authors: A.-M. Bergé, J. Martinet and M. Olivier
Journal: Math. Comp. 54 (1990), 869-884
MSC: Primary 11Y40; Secondary 11R21, 11R29
DOI: https://doi.org/10.1090/S0025-5718-1990-1011438-8
MathSciNet review: 1011438
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe four tables (one for each signature) of sixth-degree fields K containing a quadratic subfield k. The tables contain various information, including, for each possible discriminant $ {d_K}$ of K, a cubic polynomial which defines K/k, the discriminant of the quartic field $ \tilde k$ such that $ \tilde k/k$ is the quadratic extension corresponding to K/k, and the Galois group of the Galois closure $ N/\mathbb{Q}$ of $ K/\mathbb{Q}$.


References [Enhancements On Off] (What's this?)

  • [1] E. Artin and J. Tate, Class field theory, Harvard, 1954.
  • [2] G. Butler and J. McKay, The transitive groups of degree up to eleven, Comm. Algebra 11 (1983), 863-911. MR 695893 (84f:20005)
  • [3] J. Cougnard and V. Fleckinger, Sur la monogénéité de l'anneau des entiers de certains corps de rayon, Manuscripta Math. 63 (1989), 363-376. MR 986190 (90e:11173)
  • [4] F. Diaz y Diaz, Petits discriminants des corps de nombres totalement imaginaires de degré 8, J. Number Theory 25 (1987), 34-52. MR 871167 (88a:11115)
  • [5] M.-N. Gras, Classes et unités des extensions cycliques réelles de degré 4 de $ \mathbb{Q}$, Ann. Inst. Fourier 29 (1979), 107-124, et Publ. Math. Besançon, Th. Nombres, fasc. 2 (1977/1978). MR 526779 (81f:12003)
  • [6] K. Hardy, R. H. Hudson, D. Richman, K. S. Williams and N. M. Holtz, Calculation of the class numbers of imaginary cyclic quartic fields, Math. Comp. 49 (1987), 615-620. MR 906194 (88m:11112)
  • [7] E. Hecke, Lectures on the theory of algebraic numbers, Springer-Verlag, Berlin, 1981. MR 638719 (83m:12001)
  • [8] H. W. Lenstra, Jr., Euclidean number fields of large degree, Invent. Math. 38 (1977), 237-254. MR 0429826 (55:2836)
  • [9] A. Leutbecher, Euclidean fields having a large Lenstra constant, Ann. Inst. Fourier 35 (1985), 83-106. MR 786536 (86j:11107)
  • [10] A. Leutbecher and J. Martinet, Lenstra's constant and Euclidean number fields, Astérisque 94 (1982), 87-131. MR 702368 (85b:11090)
  • [11] J. Martinet, Méthodes géométriques dans la recherche des petits discriminants, Progress in Mathematics, vol. 59, Birkhäuser, 1985, pp. 147-179. MR 902831 (88h:11083)
  • [12] M. Pohst, On the computation of number fields of small discriminants including the minimum discriminants of sixth degree fields, J. Number Theory 14 (1982), 99-117. MR 644904 (83g:12009)
  • [13] R. Schertz, Konstruktion von Potenzganzheitsbasen in Strahlklassenkörpern über imaginär quadratischen Zahlkörpern, J. Reine Angew. Math. 398 (1989), 105-129. MR 998475 (90g:11150)
  • [14] J.-P. Serre, Corps locaux (3-ième édition), Hermann, Paris, 1968. MR 0354618 (50:7096)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y40, 11R21, 11R29

Retrieve articles in all journals with MSC: 11Y40, 11R21, 11R29


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1990-1011438-8
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society